Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does taking Prazosin and Trazodone cause priapism?

on the WebMD site I found this information under the topic Prazosin for PTSD: Prazosin can be taken safetly with other PTSD medicines, such as antidepressants, but not with trazodone. Taking prozasin with trazodone can cause the rare side effect of priapism. this is an erection that doesn t go away, which can cause serious health problems. But when I check the drug interaction feature on WebMD, putting in the two drugs Prazosin and trazodone, it says there are no adverse interactions. Is it, or is it not, safe for a male to take these two medications together?
Thu, 16 Mar 2017
Report Abuse
General & Family Physician 's  Response
Hello,

I understand your concern. Both prazosin and trazodone on their own or combined can cause priapism. There have been many reported cases that either of these drugs, or both combined have caused this unfortunate event.
The reason for this is that these drugs either cause an increased blood flow to the penis, or decreased blood outflow from the veins, thus causing the blood to be stuck in the vessels of the penis. This happens most frequently with prazosin, but taking both medications together increases the chance for this side effect.
Lastly, internet is not always reliable so information found in it should always be taken with a healthy dose of scepticism.

Wishing you all the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a full and hard erection and lasts for a long time almost 2 Hours I need help ! I have quit taking the all natural male enhancement pill for...